Volume 2 (1999)

Download this article
For printing
Recent Volumes
Volume 1, 1998
Volume 2, 1999
Volume 3, 2000
Volume 4, 2002
Volume 5, 2002
Volume 6, 2003
Volume 7, 2004
Volume 8, 2006
Volume 9, 2006
Volume 10, 2007
Volume 11, 2007
Volume 12, 2007
Volume 13, 2008
Volume 14, 2008
Volume 15, 2008
Volume 16, 2009
Volume 17, 2011
Volume 18, 2012
Volume 19, 2015
The Series
About this Series
Editorial Board
Ethics Statement
Submission Guidelines
Purchases
ISSN (electronic): 1464-8997
ISSN (print): 1464-8989
Author Index
 
MSP Books and Monographs
Other MSP Publications

Foliation cones

John Cantwell and Lawrence Conlon

Geometry & Topology Monographs 2 (1999) 35–86

DOI: 10.2140/gtm.1999.2.35

Bibliography
1 A J Casson, S A Bleiler, Automorphisms of surfaces after Nielsen and Thurston, London Mathematical Society Student Texts 9, Cambridge University Press (1988) MR964685
2 J Cantwell, L Conlon, Isotopies of foliated 3–manifolds without holonomy, Adv. Math. 144 (1999) 13–49 MR1692564
3 J Cantwell, L Conlon, Leafwise hyperbolicity of proper foliations, Comment. Math. Helv. 64 (1989) 329–337 MR997369
4 J Cantwell, L Conlon, Isotopy of depth one foliations, from: "Geometric study of foliations (Tokyo, 1993)", World Sci. Publ., River Edge, NJ (1994) 153–173 MR1363723
5 J Cantwell, L Conlon, Surgery and foliations of knot complements, J. Knot Theory Ramifications 2 (1993) 369–397 MR1247574
6 J Cantwell, L Conlon, Topological obstructions to smoothing proper foliations, from: "Differential topology, foliations, and group actions (Rio de Janeiro, 1992)", Contemp. Math. 161, Amer. Math. Soc. (1994) 1–20 MR1271824
7 P R Dippolito, Codimension one foliations of closed manifolds, Ann. of Math. (2) 107 (1978) 403–453 MR0515731
8 C J Earle, A Schatz, Teichmüller theory for surfaces with boundary, J. Differential Geometry 4 (1970) 169–185 MR0277000
9 S R Fenley, End periodic surface homeomorphisms and 3–manifolds, Math. Z. 224 (1997) 1–24 MR1427700
10 W Floyd, U Oertel, Incompressible surfaces via branched surfaces, Topology 23 (1984) 117–125 MR721458
11 D Fried, Fibrations over S1 with pseudo–Anosov monodromy, Astérisque 66–67 (1991) 251–266
12 D Gabai, Foliations and the topology of 3–manifolds, J. Differential Geom. 18 (1983) 445–503 MR723813
13 D Gabai, Foliations and genera of links, Topology 23 (1984) 381–394 MR780731
14 D Gabai, Essential laminations and Kneser normal form, J. Differential Geom. 53 (1999) 517–574 MR1806069
15 A Haefliger, Variétés feuilletées, Ann. Scuola Norm. Sup. Pisa (3) 16 (1962) 367–397 MR0189060
16 M E Hamstrom, Some global properties of the space of homeomorphisms on a disc with holes, Duke Math. J. 29 (1962) 657–662 MR0143185
17 M E Hamstrom, The space of homeomorphisms on a torus, Illinois J. Math. 9 (1965) 59–65 MR0170334
18 M E Hamstrom, Homotopy groups of the space of homeomorphisms on a 2–manifold, Illinois J. Math. 10 (1966) 563–573 MR0202140
19 F Laudenbach, S Blank, Isotopie de formes fermées en dimension trois, Invent. Math. 54 (1979) 103–177 MR550181
20 U Oertel, Incompressible branched surfaces, Invent. Math. 76 (1984) 385–410 MR746535
21 U Oertel, Homology branched surfaces: Thurston's norm on H2(M³), from: "Low-dimensional topology and Kleinian groups (Coventry/Durham, 1984)", London Math. Soc. Lecture Note Ser. 112, Cambridge Univ. Press (1986) 253–272 MR903869
22 J F Plante, Foliations with measure preserving holonomy, Ann. of Math. (2) 102 (1975) 327–361 MR0391125
23 D Rolfsen, Knots and links, Mathematics Lecture Series 7, Publish or Perish (1976) MR0515288
24 R Roussarie, Plongements dans les variétés feuilletées et classification de feuilletages sans holonomie, Inst. Hautes Études Sci. Publ. Math. (1974) 101–141 MR0358809
25 R Sacksteder, Foliations and pseudogroups, Amer. J. Math. 87 (1965) 79–102 MR0174061
26 M Scharlemann, Sutured manifolds and generalized Thurston norms, J. Differential Geom. 29 (1989) 557–614 MR992331
27 S Schwartzman, Asymptotic cycles, Ann. of Math. (2) 66 (1957) 270–284 MR0088720
28 G P Scott, The space of homeomorphisms of a 2–manifold, Topology 9 (1970) 97–109 MR0264676
29 D Sullivan, Cycles for the dynamical study of foliated manifolds and complex manifolds, Invent. Math. 36 (1976) 225–255 MR0433464
30 W P Thurston, A norm for the homology of 3–manifolds, Mem. Amer. Math. Soc. 59 (1986) 99–130 MR823443
31 F Waldhausen, On irreducible 3–manifolds which are sufficiently large, Ann. of Math. (2) 87 (1968) 56–88 MR0224099